Evaluation of the adverse reactions of antiretroviral drug regimens in a tertiary care hospital

Rather, Zahoor A. and Chowta, Mukta N. and *, Prakash Raju. G. J. K. and Mubeen, Faheem (2013) Evaluation of the adverse reactions of antiretroviral drug regimens in a tertiary care hospital. Indian Journal of Pharmacology, 45 (2). pp. 145-148.

[img] PDF
IJP-ADR_of_ART.pdf - Published Version
Restricted to Registered users only

Download (5MB) | Request a copy

Abstract

Objectives: Antiretroviral toxicity is an increasingly important issue in the management of HIV-infected patients. The objective of our study was to evaluate the toxicity profile of currently used antiretroviral regimens and to compare these toxicities among males and females. Materials and Methods: A retrospective analysis with a one year follow-up was done at a tertiary care hospital by reviewing the record. Patients who were >18 years of age attending the hospital and were initiated an antiretroviral drug regimen were included in the analysis. Data regarding demographic details, medical history, details of human immunodeficiency virus (HIV) infection including most recent CD4 count, details of antiretroviral therapy (ART) collected from patient’s records. Adverse drug reactions were recorded by reviewing patient records. Result: A total of 99 patients were included in study. Among them, 71 (71.7%) were males and 28(28.3%) were females. Common adverse effects observed included anemia (58.6%), pruritus(23.2%), skin rash(18.2%), hypertriglyceridemia(15.2%), and hepatitis (60.6%), peripheral neuropathy (14.1%). Prevalence of skin rash was more in females than males, the difference being statistically significant. Pruritus was also commonly seen in females than males though the difference observed in our study is statistically insignificant. Hypertriglyceridemia was more in males compared to females, the difference is statistically significant. Conclusion: The most common adverse effects associated with currently used ART regimens are anemia, hepatic toxicity, itching, skin rash, elevated triglycerides, and peripheral neuropathy. Gender differences were seen mainly with skin rash, which was significantly more in females.

Item Type: Article
Uncontrolled Keywords: Adverse effects, antiretroviral therapy, HIV
Subjects: Medicine > KMC Mangalore > Pharmacology
Depositing User: KMCMLR User
Date Deposited: 01 Apr 2013 11:26
Last Modified: 01 Apr 2013 11:26
URI: http://eprints.manipal.edu/id/eprint/79386

Actions (login required)

View Item View Item